MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD PEG SAFETY SYSTEM - "GUIDEWIRE" (20F); GASTROINTESTINAL TUBES & ACCESSORIES

BARD ACCESS SYSTEMS BARD PEG SAFETY SYSTEM - "GUIDEWIRE" (20F); GASTROINTESTINAL TUBES & ACCESSORIES
Model Number 006036
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire is confirmed, and the cause appears to be use-related.The device returned was one guidewire in two pieces.Visual observation found that the wire came back mostly coiled together, but was broken at one end.Kinking and bending were found in the wire.The weld tip was present on the small (distal) segment.The coil wire just adjacent to it was expanded to find that the core wire had broken off at this point.Microscopic visual evaluation found the end of the flat core wire segment present in the distal piece of the guidewire, as well as the small segment of core wire attached to the weld tip, manifested tapering, indicative of tensile stress.There was a lack of dramatic coil wire stretching on either side of the break, as well as well-defined edges and variegated sheen manifested on certain wire ends at the break and that the wire strand terminations were close together suggest a cut with a sharp instrument at this point.In addition, that the core wire break occurred at the distal weld tip shows that this break must have occurred before the cut located more proximally; the wire strands as received were not in their original alignment.It is therefore a possibility that the wire was cut intentionally after it was discovered that the wire became floppy due to the core wire break at the distal end.The cause of the original failure of the break at the distal end appears to be excessive tensile stress applied during use.This may have occurred when the wire was constricted at a certain point (such as at the kink near the distal end) and pulled against this resistance.This complaint appears to be use-related.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the guidewire was damaged during use.A new device was required to complete the procedure, but there is no indication that the event resulted in patient harm.

Brand Name
BARD PEG SAFETY SYSTEM - "GUIDEWIRE" (20F)
Common Device Name
GASTROINTESTINAL TUBES & ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7246309
Report Number3006260740-2018-00134
Device Sequence Number10959038
Product Code KNT
UDI-Device Identifier00801741081194
UDI-Public(01)00801741081194
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number006036
Device Catalogue Number006036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2017
Initial Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1